Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 27, 2009, 2:36 PM MST for 4 counties in Arizona. It took effect at Apr 28, 2009, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 2:36 PM MST (21:36 UTC)
- In effect from
- Apr 28, 2009, 11:00 AM MST
- Expired
- Apr 28, 2009, 6:13 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 272136 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 236 PM MST MON APR 27 2009 AZZ004>017-038>040-280545- /O.NEW.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI 236 PM MST MON APR 27 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING VERY WINDY CONDITIONS TO NORTHERN ARIZONA ON TUESDAY. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH ARE POSSIBLE ACROSS THE ADVISORY AREA TUESDAY AFTERNOON AND EVENING. IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO POSSIBLE ALONG AREA ROADWAYS...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
7 follow-up statements
000 WWUS75 KFGZ 280222 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 722 PM MST MON APR 27 2009 AZZ008-038-280330- /O.CAN.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/ YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...SEDONA 722 PM MST MON APR 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS SOUTH OF THE MOGOLLON RIM NO LONGER APPEAR THAT THEY WILL REACH ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN CANCELLED FOR YAVAPAI COUNTY AND THE OAK CREEK CANYON AREA. NEVERTHELESS...BREEZY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH ARE STILL EXPECTED TO DEVELOP TUESDAY AFTERNOON. $$ AZZ004>007-009>017-039-040-281030- /O.CON.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 722 PM MST MON APR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED FROM THE MOGOLLON RIM NORTHWARD TUESDAY AFTERNOON AND EVENING. IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO POSSIBLE ALONG AREA ROADWAYS...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 280310 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 810 PM MST MON APR 27 2009 AZZ004>007-009>017-039-040-281115- /O.CON.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 810 PM MST MON APR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED FROM THE MOGOLLON RIM NORTHWARD TUESDAY AFTERNOON AND EVENING. IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO POSSIBLE...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 281101 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 401 AM MST TUE APR 28 2009 AZZ004>007-009>017-039-040-281915- /O.CON.KFGZ.WI.Y.0016.090428T1800Z-090429T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 401 AM MST TUE APR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED FROM THE MOGOLLON RIM NORTHWARD DURING THE AFTERNOON AND EVENING. IN ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE... ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 281845 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1145 AM MST TUE APR 28 2009 AZZ004>007-009>017-039-040-290300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1145 AM MST TUE APR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED FROM THE MOGOLLON RIM NORTHWARD DURING THE AFTERNOON AND EVENING. IN ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE... ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. AS OF 1145 AM MST...SEVERAL OBSERVATION SITES IN NORTHERN ARIZONA ARE APPROACHING WIND ADVISORY GUST CRITERIA. ONE OBSERVING SITE IN SELIGMAN HAS ALREADY REPORTED A GUST TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 282202 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 302 PM MST TUE APR 28 2009 AZZ004-005-010-017-282315- /O.CAN.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-CHINLE VALLEY- WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...CANYON DE CHELLY...CHINLE...KAYENTA...SHOW LOW... GREER...PINETOP 302 PM MST TUE APR 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WIND SPEEDS ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS THROUGH THE EVENING AND SO THE WIND ADVISORY HAS BEEN CANCELLED. THE SOUTHWEST WINDS WILL HOWEVER REMAIN GUSTY UNTIL AROUND SUNSET WHEN THEY WILL DIMINISH AND BECOME LIGHT. $$ AZZ006-007-009-011>016-039-040-290300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.... DILKON...KYKOTSMOVI 302 PM MST TUE APR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED IN THE ADVISORY AREA THIS EVENING. IN ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE... ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. AS OF 300 PM MST...THE FOLLOWING OBSERVATION SITES WERE REPORTING STRONG WIND GUSTS... FLAGSTAFF AIRPORT ............. 40 MPH. FRAZIER WELLS ................. 40 MPH. GRAND CANYON AIRPORT .......... 41 MPH. SELIGMAN AIRPORT .............. 40 MPH. WINDOW ROCK ................... 36 MPH. WINSLOW AIRPORT ............... 38 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 282237 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 337 PM MST TUE APR 28 2009 AZZ006-007-009-011>016-039-040-290300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.... DILKON...KYKOTSMOVI 337 PM MST TUE APR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED IN THE ADVISORY AREA THIS EVENING. IN ADDITION TO THE STRONG WINDS...LOCALIZED BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY IS ALSO POSSIBLE...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. AS OF 300 PM MST...THE FOLLOWING OBSERVATION SITES WERE REPORTING STRONG WIND GUSTS... FLAGSTAFF AIRPORT ............. 40 MPH. FRAZIER WELLS ................. 40 MPH. GRAND CANYON AIRPORT .......... 41 MPH. SELIGMAN AIRPORT .............. 40 MPH. WINDOW ROCK ................... 36 MPH. WINSLOW AIRPORT ............... 38 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 290113 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 613 PM MST TUE APR 28 2009 AZZ006-007-009-011>016-039-040-290215- /O.CAN.KFGZ.WI.Y.0016.000000T0000Z-090429T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.... DILKON...KYKOTSMOVI 613 PM MST TUE APR 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS EARLY THIS EVENING...AND THE WIND ADVISORY HAS BEEN CANCELLED. EXPECT SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH TO CONTINUE UNTIL SUNSET...WINDS WILL DECREASE FURTHER AFTER SUNSET. ADVISORY LEVELS WINDS ARE NO LONGER EXPECTED. HERE ARE SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE IN FLAGSTAFF AS OF 6 PM MST: GRAND CANYON AIRPORT.......... 41 MPH. FLAGSTAFF AIRPORT............. 40 MPH. FRAZIER WELLS................. 40 MPH. SELIGMAN AIRPORT.............. 40 MPH. WINSLOW AIRPORT............... 38 MPH. WINDOW ROCK................... 38 MPH. ST JOHNS...................... 36 MPH. SHOW LOW...................... 36 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:34 PM MST, 2 minutes earlier.
Area forecast discussion, Apr 27, 2:34 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 234 PM MST MON APR 27 2009 UPDATED WATCH/WARNING/ADVISORY SECTION .SYNOPSIS...AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING VERY WINDY CONDITIONS TO NORTHERN ARIZONA ON TUESDAY. FOR THE REMAINDER OF THE WEEK EXPECT...NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES WITH BREEZY AFTERNOON WINDS. && .DISCUSSION...TODAY THROUGH WEDNESDAY...LOW PRESSURE WILL PERSIST OVER THE NORTHWEST UNITED STATES...WITH ARIZONA REMAINING DRY AND OCCASIONALLY WINDY ALONG THE SOUTHERN END OF THIS SYSTEM. MID AND HIGH LEVEL CLOUDS ARE INCREASING ACROSS THE AREA AND WILL PERSIST THROUGH TUESDAY. ON TUESDAY AFTERNOON...AN UPPER LEVEL TROUGH WILL MOVE OVER THE GREAT BASIN BRINGING VERY WINDY CONDITIONS TO MOST OF NORTHERN ARIZONA. WINDS WILL REACH ADVISORY CRITERIA FOR MUCH OF THE CWA ESPECIALLY OVER NORTHWEST AZ. OTHERWISE TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. THURSDAY AND FRIDAY...THE PACIFIC NW TROUGH IS FORECAST TO MOVE EASTWARD ACROSS THE NORTHERN STATES...WITH A BUILDING RIDGE OVER THE SOUTHWEST. DRY WESTERLY FLOW WILL CONTINUE ACROSS ARIZONA WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL. ON SATURDAY...THE OPERATIONAL GFS...ECMWF AND A FEW ENSEMBLE MEMBERS SHOW A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA. GIVEN INCREASING MODEL AGREEMENT...SLIGHT TO LOW-GRADE CHANCE POPS HAVE BEEN ADDED TO THE FORECAST OVER THE WEEKEND. && .AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. THRU 02Z TUE...SW WINDS 12-25 KT WILL CONTINUE. AFT 17Z TUES...SOUTHWEST WINDS AT 15 TO 25 KT WITH GUSTS TO 35 KT WILL ARE FORECAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... FAIR WEATHER IS FORECAST FOR TONIGHT. ON TUESDAY...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR TUESDAY AFTERNOON... AND A FIRE WEATHER WATCH HAS BEEN ISSUED... SEE PHXRFWFGZ. THIS IS DUE TO AN UPPER LEVEL SYSTEM MOVING THROUGH THE GREAT BASIN THAT WILL BRING WINDY CONDITIONS TO MUCH OF NORTHERN ARIZONA. ON WEDNESDAY...LIGHTER WESTERLY FLOW ALOFT IS FORECAST HERE WITH 20 FOOT WIND SPEEDS SLOWER THAN TUESDAY. THURSDAY THROUGH SATURDAY...DRY CONDITIONS WITH MAX TEMPERATURES FROM 4 TO 7 DEGREES ABOVE NORMAL ARE EXPECTED THROUGH FRIDAY...BUT WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME. FRIDAY NIGHT AND SATURDAY...A WEAK COLD FRONT IS CURRENTLY SHOWN TO MOVE ACROSS NORTHERN ARIZONA...BRINGING A COOLER TEMPERATURES AND A CHANCE OF SHOWERS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 8 PM FOR AZZ004>017-038>040. FIRE WEATHER WATCH TUESDAY FROM NOON UNTIL 7 PM MST FOR AZ FIRE ZONES 104>107-109>114-139. && PUBLIC.....................CLARK AVIATION/FIRE WEATHER......41 VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 27, 4:45 AM MST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 445 AM MST MON APR 27 2009 AZZ004>007-009>017-039-040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 445 AM MST MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING TROUGH WILL BRING WINDY CONDITIONS TO NORTHERN ARIZONA TUESDAY...WITH GUSTS TO AROUND 40 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE TUESDAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS NORTH OF THE MOGOLLON RIM.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:00 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.